Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Jan 16, 2013, 3:54 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 3:54 PM CST (21:54 UTC)
- Expired
- Jan 16, 2013, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
078 WHUS73 KMKX 162154 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CST WED JAN 16 2013 ...GALE FORCE GUSTS FOR A FEW MORE HOURS... .A TIGHT PRESSURE GRADIENT WILL ALLOW FOR A FEW MORE HOURS OF GALE FORCE GUSTS ACROSS THE NEARSHORE WATERS...BEFORE WINDS DIMINISH QUICKLY THIS EVENING. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS...AND WILL DIMINISH DURING THE EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME THIS EVENING...AS THE WINDS AND WAVES DIMINISH. LMZ643>646-170000- /O.NEW.KMKX.GL.W.0002.130116T2154Z-130117T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 PM CST WED JAN 16 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST TO WEST WIND 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS. WINDS WILL DIMINISH QUICKLY THIS EVENING. * WAVES: 3 TO 6 FEET...MAINLY TOWARD THE OPEN WATERS. WAVES WILL DIMINISH QUICKLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 16, 3:26 PM CST, 28 minutes earlier.
Area forecast discussion, Jan 16, 3:26 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CST WED JAN 16 2013 .SHORT TERM... TONIGHT AND THURSDAY...FORECAST CONFIDENCE IS MEDIUM. SHORT RANGE MODELS SHOW A STRONG VORTICITY MAXIMUM FROM CENTRAL MINNESOTA MOVING EAST SOUTHEAST INTO AND THROUGH THE AREA THIS EVENING. THERE IS AN AREA OF LIGHT SNOW SHOWERS ACROSS SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN ASSOCIATED WITH THIS FEATURE. FORECAST SOUNDINGS FROM WESTERN PORTIONS OF THE AREA SHOW MOISTURE LAYER TRYING TO HOLD ON IN DENDRITE ZONE AND BELOW INTO THE EARLY EVENING BEFORE STARTING TO DRY OUT. HRRR MODEL SEEMS TO HAVE A DECENT HANDLE ON CURRENT TRENDS...THOUGH IS A BIT TOO FAR WEST WITH THE SNOW SHOWERS. IT BRINGS THE LIGHT SNOW SHOWERS INTO FAR WESTERN PORTIONS OF THE AREA THROUGH EARLY EVENING. IT DOES INDICATE A SLOW DECREASING TREND WITH THESE LIGHT SNOW SHOWERS...AS IT BATTLES DRIER AIR MOVING INTO THE REGION BEHIND THE SOUTHEASTWARD MOVING COLD FRONT. ADJUSTING THE MODEL FURTHER EAST...FEEL THE FAR WESTERN COUNTIES SHOULD SEE SOME LIGHT SNOW SHOWERS BEFORE THEY DIMINISH. ADDED POPS THERE THROUGH 03Z THURSDAY. A DUSTING OF SNOW IS POSSIBLE IN THESE AREAS. KEPT FLURRIES MENTION ELSEWHERE THROUGH THE EVENING AS THE VORTICITY MAXIMUM MOVES THROUGH. NORTHWEST WINDS AND COLD AIR ADVECTION BEHIND THE COLD FRONT LATER THIS EVENING AND INTO THURSDAY WILL BRING COLDER AND DRIER AIR INTO THE AREA. CLOUDS ARE PLENTIFUL UPSTREAM...BUT SHOULD GRADUALLY ERODE BY MID TO LATE EVENING. LOWS SHOULD DROP INTO THE 8 TO 14 DEGREE RANGE AWAY FROM THE LAKE...WITH MID TO UPPER TEENS NEAR THE SHORE. HIGHS THURSDAY WILL BE COOLER THAN TODAY...IN THE UPPER TEENS NORTH TO LOW TO MID 20S FAR SOUTHWEST AND SOUTHEAST. THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. HIGH PRESSURE OVERHEAD WITH CLEAR SKIES WILL ALLOW FOR DECOUPLING THURSDAY EVENING LEADING RAPID COOLING. LOWS SHOULD REACH THE UPPER SINGLE DIGITS AND LOWER TEENS JUST AFTER MIDNIGHT...AND THEN BEGIN TO WARM TOWARD FRIDAY MORNING AS WARM AIR ADVECTION BEGINS. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE NEAR SOUTHERN WI BETWEEN 12Z AND 18Z FRI MORNING. IMPRESSIVE 850MB WARM AIR ADVECTION...ISENTROPIC LIFT...WEAK POSITIVE VORTICITY ADVECTION...ALONG WITH A DECENT AMOUNT OF MID LEVEL MOISTURE... SHOULD LEAD TO JUST ENOUGH FORCING TO SQUEEZE OUT A FEW HUNDREDTHS OF AN INCH OF QPF IN PARTS OF SOUTHERN WI. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE IN NORTHERN WI...BUT MAINLY THE NORTHERN HALF OF OUR FORECAST AREA COULD SEE MINOR SNOW ACCUMULATIONS OF A HALF INCH OR LESS LATE THU NIGHT INTO FRI MORNING. 925MB TEMPS SHOULD RISE JUST ABOVE 0C FRI WITH BREEZY SSW WINDS. MAX TEMPS EXPECTED IN THE MID/UPPER 30S. .LONG TERM... FRIDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE...MEDIUM. TEMPS SHOULD STAY STEADY ALOFT...SO NOT A LOT OF COOLING EXPECTED OVERNIGHT FRI NIGHT. SURFACE LOW PRESSURE TRACKING ACROSS NORTHERN WI ASSOCIATED WITH A POTENT 500MB SHORTWAVE AND THE LEFT EXIT REGION OF AN UPPER JET ON SATURDAY WILL GIVE OUR NEXT POTENTIAL FOR LIGHT SNOW ACROSS SOUTHERN WI. AGAIN...THE BETTER CHANCE FOR MEASURABLE SNOW WILL BE TO OUR NORTH...BUT THE STRENGTH OF THIS SYSTEM WARRANTS CHANCE POPS FOR MAINLY THE NORTH HALF OF OUR FORECAST AREA. THE LOW WILL DRAG A STRONG COLD FRONT ACROSS SOUTHERN WI SATURDAY NIGHT. 925 TEMPS WILL DROP TO -16 TO -20C...SE TO NW ACROSS THE CWA. SUNDAY...FORECAST CONFIDENCE...MEDIUM. 925 TEMPS REMAIN WELL BELOW ZERO WITH TEMPS LIKELY RECOVERING ONLY INTO THE TEENS. MODELS AGREE ON BRIEF SHORTWAVE RIDGING BEFORE THE NEXT SHORTWAVE. HIGHS WILL ONLY BE IN THE TEENS. SUNDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM. ANOTHER VORT MAX WILL ROUND THE BASE OF THE DEEP UPPER TROUGH BRINGING ANOTHER REINFORCING COLD FRONT DOWN ACROSS WISCONSIN SUNDAY NIGHT. THERE COULD BE SOME VERY LIGHT SNOW ASSOCIATED WITH THIS NEXT SHORTWAVE AS WELL. 925MB TEMPS WILL DROP TO -19C TO -23C BEHIND THIS FRONT BY MONDAY MORNING AND STAY THAT WAY THROUGH AT LEAST MON EVENING. WILL LIKELY HAVE ISSUES WITH BITTERLY COLD WIND CHILLS AT TIMES AS SURFACE HIGH REMAINS LARGELY TO THE WEST AND DECENT PRESSURE GRADIENT REMAINS IN PLACE. MONDAY LOOKS TO BE THE MOST BLUSTERY DAY. TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM. A SURFACE RIDGE WILL MOVE CLOSER TO WI. THE GFS MODERATES THE 925MB TEMPS A LITTLE WHILE THE ECMWF KEEPS IT COLD. IT STILL LOOKS LIKE THAT DEEP UPPER LOW WILL STAY IN PLACE OVER HUDSON BAY KEEPING SWIFT...COLD NORTHWEST FLOW OVER SOUTHERN WI THROUGH THE END OF NEXT WEEK. && .AVIATION/00Z TAFS/... MVFR CEILINGS WILL LINGER ACROSS TAF SITES INTO MID EVENING...BEFORE GRADUALLY ERODING WITH COLDER AND DRIER AIR MOVING INTO THE REGION. MAINLY FLURRIES MAY AFFECT TAF SITES AT TIMES THROUGH THIS EVENING...WITH TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. LIGHT SNOW SHOWERS MAY MOVE NEAR MADISON THROUGH EARLY EVENING...BUT LEFT MENTION OUT OF TAFS. NO SNOW ACCUMULATIONS ARE EXPECTED. GUSTY SOUTHWEST WINDS SHOULD QUICKLY DIMINISH BY EARLY THIS EVENING. COLD FRONT WILL SLIDE SOUTHEAST THROUGH THE AREA BY EARLY THIS EVENING...WITH NORTHWEST WINDS LINGERING THROUGH THURSDAY. MAY SEE SOME GUSTS TO 20 KNOTS THURSDAY AFTERNOON WITH EXPECTED MIXING. && .MARINE... GALE WARNING WAS EXTENDED FOR THE NEARSHORE WATERS UNTIL 00Z THURSDAY. WAS ON THE FENCE ABOUT AN EXTENSION...BUT AFTER COLLABORATION WITH CHICAGO OFFICE DECIDED THAT EXTENDING WOULD BE A GOOD IDEA TO CATCH THE STRONG WINDS OCCURRING NOW AWAY FROM SHORE. GUSTS TO AROUND 34 KNOTS OR LESS ARE EXPECTED UNTIL 00Z THURSDAY...BEFORE QUICKLY SUBSIDING THIS EVENING. EVENING SHIFT WILL HAVE TO ASSESS NEED FOR A SMALL CRAFT ADVISORY THIS EVENING...AS WINDS AND WAVES MAY LOWER QUICKLY ENOUGH TO NEGATE AN ISSUANCE. GUSTY WINDS AND HIGH WAVES ARE POSSIBLE WITH THE PASSING LOW PRESSURE SYSTEMS FRIDAY THROUGH MONDAY. GALE FORCE GUSTS MAY BE POSSIBLE FRIDAY AFTERNOON...AS A TIGHT PRESSURE GRADIENT DEVELOPS IN CONJUNCTION WITH A STRONG LOW LEVEL JET STREAM OVERHEAD. FREEZING SPRAY IS ALSO POSSIBLE...AS AIR TEMPERATURES BECOME QUITE COLD. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646. && TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD THURSDAY NIGHT THROUGH WEDNESDAY...MRC
Hazardous weather outlook, Jan 16, 3:43 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 PM CST WED JAN 16 2013 WIZ046-047-051-052-056>060-062>072-171015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 343 PM CST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD AIR IS EXPECTED TO SETTLE INTO SOUTHERN WISCONSIN LATER SUNDAY AND LINGER INTO EARLY NEXT WEEK. WIND CHILLS WILL TUMBLE TO BETWEEN 20 TO 25 DEGREES BELOW ZERO MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-171015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 343 PM CST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A STRONG PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN WILL RESULT IN GALE FORCE GUSTS OVER THE NEAR SHORE WATERS UNTIL EARLY EVENING. A GALE WARNING REMAINS IN EFFECT THROUGH 6 PM. SMALL CRAFT ADVISORY GUSTS WILL POSSIBLY LINGER INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LINGERING PRESSURE GRADIENT WILL ALLOW WIND GUSTS TO APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. A PAIR OF LOW PRESSURE SYSTEMS MOVING THROUGH THE NORTHERN GREAT LAKES WILL LIKELY CAUSE SMALL CRAFT ADVISORY CONDITIONS AT TIMES FROM FRIDAY THROUGH MONDAY. WWW.WEATHER.GOV/MKX MRC
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:42 AM CST | Small Craft Advisory | MKX | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.